Alert archive / California / Special Weather Statements in 2025
Special Weather Statement, NWS Sacramento, CA
NWS Sacramento, CA issued this special weather statement at May 3, 2025, 8:10 PM PDT for Colusa County, California. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2025, 8:10 PM PDT (03:10 UTC)
- Expired
- May 3, 2025, 8:45 PM PDT
- In force
- 35 min
- Issued by
- NWS Sacramento, CA
- Hail
- 0.25 in
- Wind
- 30
County Colusa County, CA
The radar
The Beale AFB radar (KBBX), 55 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 3.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314
WWUS86 KSTO 040310
SPSSTO
Special Weather Statement
National Weather Service Sacramento CA
Issued by National Weather Service San Francisco CA
810 PM PDT Sat May 3 2025
CAZ016-040345-
Central Sacramento Valley CA-
810 PM PDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COLUSA AND
SOUTHEASTERN GLENN COUNTIES UNTIL 845 PM PDT...
At 810 PM PDT, Doppler radar was tracking a strong thunderstorm over
Maxwell, moving south at 15 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Maxwell, Colusa, Delevan and Williams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
Storms will be capable of producing large quantities of accumulating
hail. This may result in slick and hazardous driving conditions.
Slow down and use caution if driving.
&&
LAT...LON 3943 12239 3952 12206 3923 12199 3911 12210
3910 12236
TIME...MOT...LOC 0309Z 359DEG 12KT 3929 12223
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
BainWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this special weather statement went out at May 3, 12:55 PM PDT, 7 hours 15 minutes earlier.
Area forecast discussion, May 3, 12:55 PM PDT, 7 hours 15 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
1255 PM PDT Sat May 3 2025
For additional details on weather and expected impacts over the
next 7 days, please visit weather.gov/sto/briefing.
.Discussion...
.Synopsis...
A weak weather system brings isolated light showers and
thunderstorms today and Sunday, mainly in the mountains. Behind
this system, gusty north to east winds then develop Sunday through
Monday. Dry and warm weather will return next week with above
normal temperatures and Minor HeatRisk.
&&
.Key Messages...
* Today:
-Cooler temperatures with chances for light showers in the
mountains, foothills, and northern Sacramento Valley
-Slight (15-35%) chance for isolated afternoon/evening
thunderstorms, best chances in Sierra Nevada and
southern Cascades
* Sunday and Monday:
-Isolated showers or thunderstorms possible over the High Sierra
Sunday afternoon as the system exits the region (10-20%
probability, best chances south of Highway 50), dry conditions
elsewhere
-Gusty north to east winds, strongest along and west of
Interstate 5
-Wind Advisory remains in effect from 8 AM Sunday through 8 PM
Monday
-65-95% probability of gusts over 40 mph in the Sacramento Valley
and Delta
* Next Week:
-Dry and warm weather with above normal temperatures and Minor
HeatRisk under influence of upper level ridging
-65-95% probability of high temperatures of 85 degrees or higher
in the Central Valley Monday through Friday
.Changes from previous forecast...
-Slight increase in the north to east wind gust forecast for
Sunday through Monday
&&
.AVIATION...
VFR conditions expected over the next 24 hours across interior
NorCal. Gusty north wind gusts up to 30-40 kts in the Valley and
Delta after 03z-12z Saturday, with northeast to east wind gusts up
to 35-45 kts over the mountains. There is a 10-30% chance of
isolated thunderstorms over the mountains until 03z Sunday and
over the Sierra south of Highway 50 from 18z Saturday-00z Monday,
with brief periods of MVFR conditions. Gusty and erratic winds
near thunderstorms.
&&
.STO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 AM Sunday to 8 PM PDT Monday for Carquinez
Strait and Delta-Central Sacramento Valley-Northern Sacramento
Valley-Southern Sacramento Valley.
&&In the hours before
Special weather statement, May 3, 4:55 PM PDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Sacramento CA
455 PM PDT Sat May 3 2025
CAZ013-040030-
Shasta Lake Area / Northern Shasta County CA-
455 PM PDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN SHASTA COUNTY THROUGH
530 PM PDT...
At 455 PM PDT, Doppler radar was tracking a strong thunderstorm over
Sugarloaf, or 8 miles north of Shasta Dam, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
O'brien, Lakehead-Lakeshore, Lakehead, and Sugarloaf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Shasta Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4077 12249 4089 12250 4093 12233 4075 12230
TIME...MOT...LOC 2355Z 264DEG 6KT 4084 12241
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WoodSpecial weather statement, May 3, 7:13 PM PDT, 57 minutes before
Special Weather Statement
National Weather Service Sacramento CA
713 PM PDT Sat May 3 2025
CAZ016-040245-
Central Sacramento Valley CA-
713 PM PDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN COLUSA AND SOUTH
CENTRAL GLENN COUNTIES THROUGH 745 PM PDT...
At 712 PM PDT, Doppler radar was tracking a strong thunderstorm over
Delevan, or 7 miles north of Maxwell. This thunderstorm was nearly
stationary.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Delevan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3933 12223 3940 12229 3948 12217 3938 12209
TIME...MOT...LOC 0212Z 232DEG 4KT 3938 12221
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
WoodSpecial weather statement, May 3, 7:47 PM PDT, 23 minutes before
Special Weather Statement
National Weather Service Sacramento CA
747 PM PDT Sat May 3 2025
CAZ016-040315-
Central Sacramento Valley CA-
747 PM PDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL COLUSA AND SOUTH
CENTRAL GLENN COUNTIES THROUGH 815 PM PDT...
At 746 PM PDT, Doppler radar was tracking a strong thunderstorm over
Delevan, or near Maxwell, moving southeast at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Maxwell and Delevan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3938 12235 3948 12218 3934 12201 3920 12225
TIME...MOT...LOC 0246Z 325DEG 6KT 3937 12223
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
NRSpecial weather statement, May 3, 8:10 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Sacramento CA
Issued by National Weather Service San Francisco CA
810 PM PDT Sat May 3 2025
CAZ016-040345-
Central Sacramento Valley CA-
810 PM PDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COLUSA AND
SOUTHEASTERN GLENN COUNTIES UNTIL 845 PM PDT...
At 810 PM PDT, Doppler radar was tracking a strong thunderstorm over
Maxwell, moving south at 15 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Maxwell, Colusa, Delevan and Williams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
Storms will be capable of producing large quantities of accumulating
hail. This may result in slick and hazardous driving conditions.
Slow down and use caution if driving.
&&
LAT...LON 3943 12239 3952 12206 3923 12199 3911 12210
3910 12236
TIME...MOT...LOC 0309Z 359DEG 12KT 3929 12223
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
BainThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:13 PM PDT | Special Weather Statement | STO | Colusa | 32 min |
| May 3, 7:47 PM PDT | Special Weather Statement | STO | Colusa | 28 min |
| May 3, 8:21 PM PDT | Special Weather Statement | STO | Butte | 24 min |
| May 4, 2:07 PM PDT | Special Weather Statement | STO | Placer | 23 min |
| May 4, 2:21 PM PDT | Special Weather Statement | STO | El Dorado | 24 min |
Nearby
Special Weather Statements in California, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.